Alert archive / Maryland / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 4, 2012, 12:36 PM EDT for Anne Arundel County, Prince George's County, Maryland. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 12:36 PM EDT (16:36 UTC)
- Expired
- May 4, 2012, 1:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Anne Arundel County, MD, Prince George's County, MD
The radar
The Sterling radar (KLWX), 82 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 12:40 PM EDT | TSTM WND DMG | 4 Ese Kettering, MD | LARGE TREE ABOUT 1 FOOT IN DIAMETER BLOWN DOWN BY STRONG THUNDERSTORM WINDS. TREE WAS BLOCKING ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WUUS51 KLWX 041636
SVRLWX
MDC003-033-041700-
/O.NEW.KLWX.SV.W.0023.120504T1636Z-120504T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1236 PM EDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
SOUTHERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
* UNTIL 100 PM EDT
* AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR UPPER MARLBORO...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
RHODE RIVER...
SHADY SIDE...
LONDONTOWNE...
GALESVILLE...
MAYO...
SOUTH RIVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3891 7645 3887 7650 3884 7648 3879 7651
3877 7651 3875 7659 3875 7662 3877 7665
3875 7669 3875 7678 3892 7681 3898 7645
3896 7646 3895 7644
TIME...MOT...LOC 1637Z 261DEG 38KT 3885 7667
$$
JEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:16 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 4, 10:16 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1016 AM EDT FRI MAY 4 2012 .SYNOPSIS... AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE AREA TODAY BEFORE BEFORE A COLD FRONT MOVES THROUGH TONIGHT INTO SATURDAY. HIGH PRESSURE WILL BUILD OVERHEAD SUNDAY BEFORE MOVING OFF THE COAST MONDAY. LOW PRESSURE AND ITS ASSOCIATED COLD FRONT MAY IMPACT THE REGION DURING THE MIDDLE PORTION OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... INTERESTING SYNOPTIC SITUATION THIS MRNG - FOG IS LIFTING IN NERN MD WHILE CNVCTN HAS ALREADY CROSSED I-81. E OF THE MTNS IS OUTLOOKED AS SLT SVR. AM CONCERNED THAT THE COMBO OF THE ABV-TWO ELEMENTS WL WORK AGAINST CNVCTV THREAT - ERN PART OF THE AREA WL NOT HV ENUF TIME TO RECOVER/DESTABILIZE AND STORMS NEAR I-81 ARE COMING THRU TOO EARLY IN THE DAY FOR SUFFICIENT HTG TO OCCUR. IN ADDITION WIND FIELD IS WEAK. SHORT RANGE MDLS ARE NOT PICKING UP ON THIS. FEEL ATTM PULSE SVR WOULD BE WORST THREAT. SFC ANLYS SHOWS A DVLPG CD FNT ALONG THE N SIDE OF THE ERN GRT LKS. THIS WL NOT REACH THE MASON-DIXON LN UNTIL LATE THIS EVE. QUSTN WL BE HOW UNSTABLE THE MID ATLC ENVRIONMENT WL BE? THAT REALLY CAN'T BE ANSWERED UNTIL WE SEE WHAT HAPPENS W/ THE MRNG STORMS/HOW MUCH THE MD ATMOSPHERE WL CHG AFTR THE FOG LIFTS. HV TAKEN MAX TEMPS TDA DOWN A FEW DEGS BASED ON CLD CVR/FOG...BUT IF THERE ARE A FEW HRS OF M SUN SKIES TEMPERATURES CAN RISE QUICKLY. MIN TEMPS TONIGHT WILL RANGE FROM THE 50S IN THE MOUNTAINS TO THE MID AND UPPER 60S ACROSS DOWNTOWN WASHINGTON/BALTIMORE. && .SHORT TERM /SATURDAY/... THE SFC CDFNT WL BE S OF CWFA SAT MRNG...W/ NLY FLOW ACRS CWFA. HIPRES FM SRN ONT WL BE BLDG SWD THRU THE WKND. HOW QUICKLY THAT TRANSPIRES STILL UP IN THE AIR THO. NAM BY FAR CONTS AS THE MOST AGGRESSIVE SOLN...BLDG RDG DOWN THE CHSPK BAY...ADVECTING 50S DEWPTS SWD ACRS MOST OF THE CWFA /ARND 60 STILL SHD SWWD/. IN TURN...MAXT COOLER...H8-5 LAPSE RATES LESS...AND INSTBY MINIMAL. LTST SREF/LWX WRF-NMM12G BOTH SUPPORT NAM...BUT IN A MORE RESERVED SENSE. IN THIS SOLN...TSRA WUD BE DOUBTFUL...AND THE BEST CHC AT SHRA WL BE IN THE SWRN CWFA. NRN/ERN CWFA WUD REMAIN DRY...EXPERIENCING A PT-MOSUNNY SAT. GFS REPRESENTS THE OTHER EXTREME...W/ SFC FNT STALLED ALNG SRN EDGE OF CWFA...H8 FNT ACRS NRN CWFA...AND DEWPTS STILL IN THE MID 60S. THUS INSTBY REMAINS AND TSTMS BUBBLE IN DAYTIME HEATING. 00Z ECMWF/GGEM SUPPORT THIS SOLN. MID LVL STEERING FLOW /WRN ATLC TROF AND MS VLY-GRTLKS RDG/ SHUD BE ENUF TO ADVECT SOME DRIER AIR INTO THE NRN CWFA. THAT RESEMBLES THE NAM. HWVR...CANNOT COMPLETELY NEGLECT GFS/ECMWF EITHER...AS THEY/VE BEEN CONSISTENT...AND COOLER/DRIER AIR DOES RESIDE BHD SFC FNT BY ABT 6 HRS. WL BE KEEPING CHC POPS /SHRA/ IN THE MRNG-MIDDAY SW OF OMH-SHD...AND THEN SPREAD THAT NEWD /AS TSRA/ TO OKV-HEF-NHK IN THE AFTN DUE TO DAYTIME HEATING. ADDED A RIBBON OF AFTN SCHC SHRA MRB-NAK....AND WL HANG ONTO SCHC EVE SHRA ACRS THE S...SHD-EZF. POP FCST HAS LWR THAN AVG CONFIDENCE. SIMILARLY...MAXT/MIN-T STRIKE A COMPROMISE. BY SAT NGT THERE/S ANOTHER WRINKLE...AS THE RDGG WL ALSO SUPPORT ELY FLOW...POTENTIALLY ADVECTING LOW CLDS INLAND. THEREFORE...SKIES WL SCT OUT BRIEFLY LT DAY-ELY EVNG BEFORE BKN CIGS RTN. WL EMPHASIZE RDGG FOR THE SUNDAY FCST. ANY CHC AT PCPN WUD BE CONFINED TO CENTRL SHEN VLY WWD...W/ ONLY SMALL POPS. WL ATTEMPT TO ADVECT DRY ENUF AIR SWD FOR MRNG CLDS TO ERODE FOR A MOSUN AFTN ELSW. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... CANADIAN HIPRES SHIFTS OFF THE COAST MON. THE DRIEST PERIOD DURING THE ENTIRE 7-DAY FCST APPEARS TO BE THE LATE WEEKEND AND BEGINNING OF NEXT WEEK. WX PATTERN BECOMES INCREASINGLY UNSETTLED BY MON NGT OR TUE AS A SHORTWAVE TROUGH APPROACHES FROM THE OH VLY. A MORE POTENT NR- STREAM TROUGH IS FCST TO DIG SWD INTO THE GREAT LAKES/OH VLY MIDWEEK. WITH THE MID-ATLANTIC SITUATED IN UNSTABLE WARM SECTOR... SCT SHOWERS AND STORMS LIKELY THRU WED. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... CIGS/VSBYS WILL IMPROVE BY LATE MORNING. SCATTERED SHOWERS AND T-STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. T-STORM COVERAGE SHOULD BE MORE WIDESPREAD COMPARED TO RECENT DAYS. T-STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE T-STORMS WILL BE DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS THE EASTERN TERMINALS. A LIGHT NORTHWEST FLOW BEHIND A SURFACE THROUGH TONIGHT WILL ALLOW FOR MOST AREAS TO DRY OUT LATE. PATCHY BR MAY CAUSE MVFR CONDITIONS... BUT THE FLOW SHOULD BE STRONG ENOUGH TO PREVENT ANY IFR CONDITIONS TONIGHT. MAY HV MVFR CIGS AT THE BGNG OF SAT...BUT CIGS SHUD LIFT BY MIDDAY. MAY ALSO HV BINOVC IN THE AFTN...SPCLY MRB/BWI/MTN. MEANWHILE...CHO CUD SEE A TSTM. HIPRES BLDS SAT NGT-SUN. A MARINE LYR MAY SPREAD INLAND...SUPPORTING LOW CLDS/FOG. AT THE VERY LEAST XPCT MVFR CONDS AFTR MIDNGT TIL SUN MRNG. POTL FOR IFR EXISTS. VFR XPCTD ELY NXT WK. && .MARINE... A BACKDOOR BOUNDARY TO THE WEST WILL MIX OUT LATER THIS MORNING. SCATTERED SHOWERS AND T-STORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING. T-STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. T-STORMS SHOULD MOVE OFF TO THE EAST LATE TONIGHT. WIND SPEEDS WILL REMAIN BELOW SCA CRITERIA DURING THIS TIME...BUT SPECIAL MARINE WARNINGS MAY BE WARRANTED THIS AFTERNOON AND EVENING. HIPRES BLDS ACRS WATERS THIS WKND...SPCLY SAT NGT-SUN. NLY FLOW AOB 10 KT SAT WL TURN ELY SUN. SLY FLOW INCREASES ERY NEXT WEEK AS HIPRES SHIFTS OFF THE EAST COAST. WINDS MAY INCREASE TO SCA LVLS LATE MON INTO TUE...BUT STILL CONSIDERABLE UNCERTAINTY THIS FAR OUT. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && UPDATE...WOODY! PRVS...BJL/HTS
Hazardous weather outlook, May 4, 8:40 AM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 840 AM EDT FRI MAY 4 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 050945- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 840 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER LATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STORM DAMAGE REPORTS MAY BE PHONED IN TO LOCAL AUTHORITIES OR THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-050945- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 840 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON ACROSS THE EASTERN PANHANDLE OF WEST VIRGINIA...NORTHERN VIRGINIA...AND CENTRAL MARYLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STORM DAMAGE REPORTS MAY BE PHONED IN TO LOCAL AUTHORITIES OR THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 4, 11:49 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1149 AM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 2 WNW MCDOWELL 38.34N 79.52W
05/03/2012 E0.75 INCH HIGHLAND VA PUBLIC
&&
EVENT NUMBER LWX1200090
KRAMARLocal storm report, May 4, 11:52 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1152 AM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 2 W MCDOWELL 38.34N 79.53W
05/03/2012 E0.88 INCH HIGHLAND VA PUBLIC
&&
EVENT NUMBER LWX1200091
KRAMARLocal storm report, May 4, 11:53 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1153 AM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 2 W MCDOWELL 38.34N 79.53W
05/03/2012 E1.00 INCH HIGHLAND VA PUBLIC
RELAYED VIA POSTAL SERVICE.
&&
CORRECTED LOCATION
EVENT NUMBER LWX1200089
KRAMARLocal storm report, May 4, 12:01 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1201 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 2 WSW ARDEN 39.40N 78.07W
05/03/2012 E1.00 INCH BERKELEY WV PUBLIC
&&
EVENT NUMBER LWX1200092
KWIDELSKILocal storm report, May 4, 12:03 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1203 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL FALLING WATERS 39.56N 77.89W
05/03/2012 E1.00 INCH BERKELEY WV PUBLIC
&&
EVENT NUMBER LWX1200093
KWIDELSKISpecial weather statement, May 4, 12:13 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1213 PM EDT FRI MAY 4 2012
DCZ001-MDZ013-014-016-018-VAZ053-054-041700-
CHARLES MD-DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-ANNE ARUNDEL MD-
FAIRFAX VA-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-CALVERT MD-
1213 PM EDT FRI MAY 4 2012
...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...CHARLES...PRINCE GEORGES...ANNE ARUNDEL...FAIRFAX AND
CALVERT COUNTIES...
AT 1213 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FOREST HEIGHTS TO CLINTON TO BRANDYWINE...MOVING
EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE SUITLAND-SILVER HILL...SUITLAND...BADEN...
MARLOW HEIGHTS...FORESTVILLE...DISTRICT HEIGHTS...MORNINGSIDE...
MARLTON...UPPER MARLBORO AND LARGO.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THESE
STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3887 7650 3884 7648 3879 7651 3866 7652
3861 7651 3858 7696 3877 7699 3882 7722
3895 7656 3893 7645 3891 7645
TIME...MOT...LOC 1613Z 256DEG 25KT 3882 7700 3879 7688
3869 7686
JEThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:21 PM EDT | Special Weather Statement | LWX | Frederick | 24 min |
| May 3, 8:28 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 26 min |
| May 3, 8:46 PM EDT | Special Weather Statement | LWX | Washington | 29 min |
| May 3, 8:49 PM EDT | Special Weather Statement | LWX | Frederick | 26 min |
| May 3, 8:58 PM EDT | Special Weather Statement | LWX | Washington | 32 min |
| May 3, 9:16 PM EDT | Special Weather Statement | LWX | Carroll, Frederick | 29 min |
| May 3, 9:42 PM EDT | Special Weather Statement | LWX | Carroll | 48 min |
| May 3, 9:44 PM EDT | Special Weather Statement | LWX | Washington | 46 min |
| May 3, 9:57 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 48 min |
| May 3, 9:58 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Howard | 22 min |
| May 3, 10:17 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 28 min |
| May 3, 10:26 PM EDT | Special Weather Statement | LWX | Howard, Montgomery | 34 min |
| May 3, 10:34 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 26 min |
| May 3, 10:43 PM EDT | Special Weather Statement | LWX | Montgomery | 32 min |
| May 4, 12:13 PM EDT | Special Weather Statement | LWX | Prince George's | 47 min |
| May 4, 12:59 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 9 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.